MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2700
Medical Device Problem Codes Degraded (1153); Fluid/Blood Leak (1250); Gradient Increase (1270); Perivalvular Leak (1457); Off-Label Use (1494)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Stenosis and/or regurgitation, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.The root cause of this event cannot be conclusively determined with the available information.However, the stenosis and regurgitation in this case were most likely impacted by the progression of the patient's underlying valvular disease pathology with structural valve deterioration.Of note, this pericardial aortic valve was initially used off label as it was implanted in the pulmonic position.Per the instructions for use (ifu), 'the carpentier-edwards perimount pericardial bioprosthesis is intended for use in patients whose aortic valvular disease is sufficiently advanced to warrant replacement of their natural valve with a prosthetic one.' the subject device is not available for evaluation, as it remains implanted in the patient.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 29mm 2700 aortic valve, implanted in the pulmonic position, underwent a valve-in-valve procedure after an implant duration of nine (9) years, two (2) months due to severe degeneration leading to severe pulmonary stenosis, severe pulmonary regurgitation, and perivalvular leak (pvl).The tpvr was performed with a 29mm 9600tfx transcatheter valve successfully.The patient was transferred to recovery area in hemodynamically stable condition.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections d4 (expiration date), h4, h6 (type of investigation) the device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H11: corrected data: corrected section h6 (device code).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11447114
Report Number2015691-2021-01765
Device Sequence Number19713673
Product Code DYE
UDI-Device Identifier00690103021639
UDI-Public00690103021639
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2012
Device Model Number2700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age35 YR